RailsConf Europe 2008 Schedule

Below are the confirmed and scheduled talks at RailsConf Europe (schedule subject to change).

Customize Your Own Schedule

Create your own RailsConf Europe schedule using the personal scheduler function. Mark the tutorials, sessions, and keynotes you want to attend by clicking on the calendar icon next [calendar icon] to each listing. Then click on "personal schedule" at the top of the page and get your own customized schedule generated.

Rate The Sessions You Attend

To rate the sessions you attend go to any session detail page or topic listing page and click on "Rate this session" just below the session title. If you aren’t already logged into Expectnation, you will be prompted for your email address and password.

Saal Maritim A
Add The Renegade's Guide to Hacking Rails Internals to your personal schedule
8:30 The Renegade's Guide to Hacking Rails Internals Pradeep Elankumaran (Intridea, Inc), Michael Bleigh (Divshot)
Saal Maritim C
Add Accessible Ajax on Rails to your personal schedule
8:30 Accessible Ajax on Rails Jarkko Laine (O'Design), Geoffrey Grosenbach (Ruby on Rails Podcast)
Add Meta-programming Ruby for Fun & Profit to your personal schedule
13:30 Meta-programming Ruby for Fun & Profit Neal Ford (ThoughtWorks), Patrick Farley (ThoughtWorks)
Saal Maritim B
Add Better Living Through Resourceful Plugins to your personal schedule
8:30 Better Living Through Resourceful Plugins Ben Scofield (Heroku)
Add Deploying and Monitoring Ruby on Rails to your personal schedule
13:30 Deploying and Monitoring Ruby on Rails Jonathan Weiss (Peritor GmbH), Mathias Meyer (Paperplanes)
Salon 4
Add Community Code Drive to your personal schedule
10:00 Community Code Drive
Community Code Drive
8:00 Welcome Coffee
Room: Saal Foyer
12:00 Lunch
Room: Saal Foyer
Add Panel Discussion with DHH and Rails Core Members to your personal schedule
19:00 Plenary
Room: Saal Maritim ABC
Panel Discussion with DHH and Rails Core Members David Heinemeier Hansson (37signals), Michael Koziarski (Koziarski Software Limited), Jeremy Kemper (37signals)
Add Tuesday Birds of a Feather Sessions (BoFs) to your personal schedule
20:30 BoFs
Room: Saal Maritim ABC
Tuesday Birds of a Feather Sessions (BoFs)
Add RejectConf to your personal schedule
21:00 Plenary
Room: Pirate Cove
RejectConf
8:30-12:00 (3h 30m) Tutorial
The Renegade's Guide to Hacking Rails Internals
Pradeep Elankumaran (Intridea, Inc) et al
While the convention over configuration pattern that Rails exemplifies gets much attention, Rails' incredible extensibility through Ruby is often-times ignored. This tutorial will help intermediate to advanced Rails developers understand, extend and bend Rails' internal code, for those real-life problems when the out-of-the-box functionality that Rails provides is not enough.
13:30-17:00 (3h 30m) Tutorial
Take the JRuby Challenge: Deploy Your Rails Application with JRuby and Taste the Difference
Nick Sieger (Sun Microsystems, Inc.)
We'll take a hands-on look at deploying Rails with JRuby. Database connectivity, connection pooling, packaging, session handling, logging, profiling, tuning, debugging, and more. No JRuby experience necessary. Come and try deploying your application with JRuby, and taste the difference!
8:30-12:00 (3h 30m) Tutorial
Accessible Ajax on Rails
Jarkko Laine (O'Design) et al
Rails Ajax helpers are easy to use but have one glaring problem: the Javascript they produce is often totally inaccessible and in any case obtrusive and hard to maintain when your application grows in size. In this tutorial, Dan Webb and Jarkko Laine teach you how building accessible and unobtrusive Ajax applications on top of Rails can be both as easy and as fast as sticking to the old methods.
13:30-17:00 (3h 30m) Tutorial
Meta-programming Ruby for Fun & Profit
Neal Ford (ThoughtWorks) et al
Ruby is the revenge of the Smalltalkers. Not since Smalltalk has a language had such powerful meta-programming facilities. While this may seem like a minor feature, it turns out that surgical meta-programming allows solutions to problems that are clearer, more concise, more maintainable, and take orders of magnitudes fewer lines of code.
8:30-12:00 (3h 30m) Tutorial
Better Living Through Resourceful Plugins
Ben Scofield (Heroku)
Have you ever built a Rails application, only to have the client ask for a blog right before release? With Rails, it's easy to build a single app that does everything, but it's unreasonably difficult to combine two existing projects. In this tutorial, you'll learn how to do just that, by creating and using resourceful plugins - they're all you need to integrate distinct applications.
13:30-17:00 (3h 30m) Tutorial
Deploying and Monitoring Ruby on Rails
Jonathan Weiss (Peritor GmbH) et al
Deploying and monitoring a Rails application is not a trivial task, especially for people coming from the Java or PHP world. This tutorial will introduce the different setup and deployment options available to Rails developers. Covered topics will include JRuby, Mongrel, Capistrano and Webistrano among other monitoring and deployment best practices.
10:00-17:00 (7h) Event
Community Code Drive
Let's take advantage of having the Rails community all being in one place at the same time AND take the chance to give something back to the projects and community which we so greatly benefit from. Roll up your sleeves and prepare to learn, teach, and most importantly, contribute.
8:00-8:30 (30m)
Break: Welcome Coffee
12:00-13:30 (1h 30m)
Break: Lunch
19:00-20:00 (1h) Keynote
Panel Discussion with DHH and Rails Core Members
David Heinemeier Hansson (37signals) et al
More information coming
20:30-22:30 (2h) Event
Tuesday Birds of a Feather Sessions (BoFs)
Following the planned sessions during the day, it's time for RailsConf Europe participants to take the floor. BoFs are informal conversations that you and other participants plan. Visit the BoF page for more details and to sign up to lead a BoF of your own.
21:00-23:00 (2h) Event
RejectConf
So your talk has been rejected by the conference chair but you want to talk about it anyway? Join us at this years RejectConf and talk about all the things that was too radical / daring / funny / crappy / ... to make it into the official program you want.
News and Coverage
co-presented by Ruby Central, Inc. O'Reilly
  • Engine Yard
  • Sun Microsystems
  • Brightbox
  • ELC Technologies
  • T3N

Sponsor Opportunities

For information on exhibition and sponsorship opportunities at RailsConf Europe, contact Yvonne Romaine at yromaine@oreilly.com

Press and Media

For media-related inquiries, contact Maureen Jennings at maureen@oreilly.com.

Contact Us

View a complete list of RailsConf Europe Contacts